There are some great suggestions here for you. I am so sorry you are having to go through this and doing together seems a double whammy. My wife and I both were addicted to Methadone, and believe me its the worst of the worst. Most doctors that prescribe it have no idea what they are getting a person into. The half lives are very long and at the last 10mg we were insane as it was the worst. Took us a year to feel better.
Not that your dependency is any less insidious, however fortunately the half lives are less and the time frame less to get all of the opiates out of your system.
First off I recommed you both have full physicals,, lab and EKGs. Many people have no idea what is going on with their health as they have neglected it, and its vital to know if you have any underlying problems before stressing out your bodies, get them under control before or at least during. Even as much as a bad tooth get it pulled. You do not need to get into a place where your in the ER getting a shot of morphine or demeral during this hard enough time. I found for back pain a chiropractor after a lot of checking out some, and I have been pain free since going with 3 fractured discs and my wife has RSD. We go whenever we start feeling aches.
Then I highly recommend if you can to into a inpatient detox for 5 to 7 days so that you can get through this without the agony if at all possible. Medicare pays for these detoxes at Phsyciatric Hospitals all but the deductible which most will work with you on.
If there is no way for this, then I would suggest maybe doing this one at a time so each of you can take care of the other. I know that this sounds scary as one will still be using, but if you are serious this should not be a problem its obviously time.
Health, food, rest, all of what has been mentioned.. long hot bathes help greatly and yes excersise when you can although it seems awful to think of it really does help.
I remember my wife crying after a week saying "Am I ever going to feel ok again?" She was very very depressed. The crying, not sleeping all of it will pass. I still do not sleep right and its been a long time. If I get 4 hours a night that is very unusual. I think my brain has been affected and the oxygen supply totally out of wack.
I will be praying for you both... it will get better..be safe and God Speed
I am not one for expensive supplements, and have also been through the misery of W/D on many occasions-- none for years, thankfully. I agree with the post by Larry for the most part with one addition: the 'classic' medication for opiate W/D for years has been clonidine. It is very safe, and dirt cheap-- 4 bucks for 90 tabs at Target or WalMart-- but unfortunately requires a prescription. If you have a nice family doc, he/she might call it in for you.
In my last and worst episode of withdrawal, from IV fentanyl and sufentanil (10 times more potent that fentanyl), I was dreadfully sick; the doc had written to 'hold clonidine for BP less than 90'. Every time I heard the nurse's steps coming down the hall to my room in the locked psych unit, I would start tensing all my muscles as hard as I could, trying to raise my blood pressure to 90-- I was so dehydrated I passed out every time I stood up! I never got any clonidine the whole time, even though I kept assuring the nurse that 'as an anesthesiologist, I could guarantee that it wouldn't kill me'! Apparently they don't believe doctors who present in such condition! But my point-- I survived. You will too. The worst part about it was watching the clock-- I never realized it could move so slowly.
I know exactly what you are going through - been there and done that many times. I finally broke my 7 year vicodin addiction in the last month. I experienced much less of these symptoms this time. I wanted to avoid what you are going through at all costs. Fortunately, I still had drugs, so I was able to taper down. Here is what I recommend: Taper down if you can, if not, you will actually begin the repair process sooner, but at a painful cost. Take good vitamins. Drink lots of water. Eat healthy food. No coffee, soda, candy, etc. Avoid fatty foods and refined sugar foods. Exercise. Set up good sleep habits (I know this is the hardest). If you have need to use another drug to help you sleep - only use for a week or so. I started all these things BEFORE I tapered down, so I my body had the "tools" to rebuild. It was way easier than any time previously. Granted - I spent over 300.00 on supplements at the health food store, but that pales in comparison to the 1,000.00s I spent on hydro. I have a good handout that was really insightful. If you message me with your email address, I will forward to you.
Be blessed in your recovery,
A related discussion, i think i need help
Thats 12 to 15 10/325 pills a day its not fun anymore . its hard to get off . I wish I had three weeks in, I guess in time